www.uhasselt.be
DSpace

Document Server@UHasselt >
Research >
Research publications >

Please use this identifier to cite or link to this item: http://hdl.handle.net/1942/4134

Title: On the minimization of XML Schemas and tree automata for unranked trees
Authors: MARTENS, Wim
Niehren, Joachim
Issue Date: 2007
Publisher: ACADEMIC PRESS INC ELSEVIER SCIENCE
Citation: JOURNAL OF COMPUTER AND SYSTEM SCIENCES, 73(4). p. 550-583
Abstract: Automata for unranked trees form a foundation for XML Schemas, querying and pattern languages. We study the problem of efficiently minimizing such automata. First, we study unranked tree automata that are standard in database theory, assuming bottom-up determinism and that horizontal recursion is represented by deterministic finite automata. We show that minimal automata in that class are not unique and that minimization is NP-complete. Second, we study more recent automata classes that do allow for polynomial time minimization. Among those, we show that bottom-up deterministic stepwise tree automata yield the most succinct representations. Third, we investigate abstractions of XML schema languages. In particular, we show that the class of one-pass preorder typeable schemas allows for polynomial time minimization and unique minimal models. (c) 2006 Elsevier Inc. All rights reserved.
Notes: Hasselt Univ & Transnatl Univ Limburg, B-3590 Diepenbeek, Belgium. INRIA Futurs, Lille, France.MARTENS, W, Hasselt Univ & Transnatl Univ Limburg, B-3590 Diepenbeek, Belgium.wim.martens@uhasselt.be
URI: http://hdl.handle.net/1942/4134
DOI: 10.1016/j.jcss.2006.10.021
ISI #: 000246813700003
ISSN: 0022-0000
Category: A1
Type: Journal Contribution
Validation: ecoom, 2008
Appears in Collections: Research publications

Files in This Item:

There are no files associated with this item.

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.